I don't know if my current problems are related to my RA or drug side effects or either one but just wondering if anyone else has the same problem. For the last few months I have had a skin sensitivity, mostly on my hands and arms, that seems to come and go. If I simply rub my arm against something (cardboard box, plastic tub, table top, coat sleeve, etc) I break out in red rash like blotches. They don't always itch but sometimes they do. In addition anywhere on my body that I scratch an itch I get large red whelps from my finger nails almost instantly. I also get whelps where anything else even slightly scratches my skin. The blotches and whelps usually go away within about 15 minutes or so. The strange thing, at least to me, is that the reactions seem to come and go. One week everything might irritate my skin and the next week no problems. Has anyone else experienced this. I really do feel like I am going crazy some days. Maybe it is all from winter dry skin but I have never had this reaction before this summer.View Thread
For me I only had thinning. When I washed my hair I would lose more then was typical for me. My rheumatologist increased my folic acid from 1 mg a day to two and it has been under control since. I have only taken the pills so can't say if the shot makes any difference on that.View Thread
I started with 5 MTX a week and moved up to 7 after a couple months. I do take 2mg of folic acid daily and 5mg of leucovor once a week (8-12 hrs after MTX). I never had any problem with intestinal side effects just some hair loss and fatigue that has been controlled by the increase in folic acid. With the MTX my doc orders a complete blood count and metabolic panel every two months to monitor my liver, kidneys, and blood count. I am sure your doctor will do the same and keep a close eye on the results.View Thread
Just received my bi-monthly lab results and a call from the docs office. My RBC, HGB, and HCT have been falling slightly with each test. Could taking a calcium supplement with my meals effect my iron absorption? Could it be a side effect of the methotrexate? How else can RA and the treatment result in anemia?
Also,could a RBC of 3.74, HGB of 10.7 and HCT of 34.4 be low enough to explain moderate to sever fatigue? Could this be why I find it so hard to stay awake at work?
Have an order for iron and ferritin test in the morning.View Thread
I am sorry that you are having so much trouble with the MTX. I have seen that for some the side effects lesson over time. Also, some do better with injections vs the tablet. Did the doctor tell you to take any folic acid? That also helps some with side effects. I sincerely hope you find some relief soon!!View Thread
Please let us know if you find out anything. I have a friend with Crohn's (also and autoimmune disease) and she is convinced that there is a connection between her allergies and the Crohn's disease. In her case, however, she was convinced that taking a daily allergy pill helped relieve her symptoms.View Thread
I have been taking 7 MTX tablets once a week since Feb. The only side effects I had was slight fatigue the day after my dose and some mild hair loss. I am now taking 2 mg of folic acid daily and 1 (5mg) leucovorin weekly. My hair loss has reduced to a normal amount and my fatigue (related to my MTX) is gone. Now if I could get rid of the fatigue related to my overnight shift and lack of sleep I would be on cloud nine.View Thread
Thanks Mike201 for your response. Sadly the Pred connection doesn't work for me. Taste problems started before I was ever put on Pred and have now been off it since August. Wish that was the answer. I guess you could say I am learning to live with it since I don't notice it as much anymore. I just avoid the foods that really taste bad to me and the others I have learned to tolerate. Doesn't make it any less frustrating though.View Thread